Menopause

Get Email Updates

Menopause Guide

Alison Beaver

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

My Dr. put me on Prempro 15 years ago at the age of 42 as I was having some hot flashes. I tried going off of them about 8 years ago and made a real mess of myself. Crippling hot flashes that would render me useless for 2 or 3 minutes. Couldn't think, talk, or function. So I went back on a lower dose (.4?). That wasn't enough, so one year later I went to the higher dose (.6) Two months ago I decided I need to get off them completely. I went back to the lower dose (.4) as a step down. Now.....how do I get off them altogether? Do I take one everyother day for a while? Help....Dr. got aggravated with me and told me to just stop taking them. I won't do that again.

Add a Comment2 Comments

shiramillermd

Hi Charisse4,
Weaning off of Prempro can be quite difficult. Some doctors even say that weaning a patient off of Prempro or Premarin can be like trying to wean a patient off of heroine. So, I know what a hard time you must be having!
The best method I have found is to start a woman on bioidentical hormones (estradiol and progesterone) while slowly weaning her off of Prempro at the same time.
Try to find a doctor in your area who would be willing to work with you on this.

February 17, 2011 - 5:44pm
misvives HERWriter Guide

Hi Charisse,
Since you already went to the lower dose and it affected you enough to go back to the higher dose, how is the lower dose affecting you now? Do you have better control over the dose now that years have passed?

I know you are fearing what will happen if you quit the pills completely but I think taking the lower dose for a while and seeing how your body is affected is helpful. If your doctor explained that you can remove yourself from the pills, trying to do so will be the only way you will know how your body reacts. I would certainly try the lower dose for a while to see how your body reacts though.

Keep us updated,
Missie

February 15, 2011 - 7:03am
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Tags

Improved

1553 Health

Changed

573 Lives

Saved

431 Lives
0 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

Do you have hot flashes due to menopause? :
View Results